I was prescribed this drug by my doctor to see if it would decrease my benign goiter. I have noticed it’s gone down tremendously but I have noticed my hair really thinning in the past two months. In fact it’s very noticeable. I don’t want to keep taking it if I don’t have to. How can I stop taking this pill correctly?
Can levothyroxine cause hair loss?
Question posted by sjackowski on 11 April 2018
Last updated on 12 April 2018
I only take 0.05 mg.
This is a good question. Thyroid medications can cause hair loss, but usually the underlying thyroid disorder itself is the reason for the hair loss - not the medication to treat it. There are many reasons for hair loss (over 50) and so one really needs to see a physician to carefully evaluate the precise reasons. Anytime TSH raises too high or falls too low hair loss can result.
- Levothyroxine uses and safety info
- Levothyroxine information for Healthcare Professionals (includes dosage details)
- Side effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.